question-icon

Can Akt-4 cause coughing and vomiting?

default
Posted on Thu, 2 Aug 2018
Question: Hi Doctor,
My wife is taking AKT4 for genital TB.
After taking medicine for 3month and 10 days ,she is having cough from last 20 days.Also last night she vomited many times in a night itself.
Is tit the side effect of medicine and of it is affecting her then what should be the course of action.
should she stop taking medicine and how these symptoms like cough will ne treated
doctor
Answered by Dr. Prasad (2 hours later)
Brief Answer:
may or may not be related...

Detailed Answer:
Hi,

AKT 4 is made up of 4 antitubercular drugs. And all the four drugs to various extent cause gastritis which could cause stomach pain, bloating as well as nausea. The drugs almost never cause cough directly. However at times gastritis and GERD can lead to dry cough.
That being said, since her symptoms started recently almost 3 months after treatment, I don't think it's the drugs that is the cause of cough and vomiting.

AKT 4 drugs should not be stopped unless it is eminent. You don't stop it without prior intimation from your treating doctor. Therefore I will recommend you to visit her doctor. The doctor can perform a physical check and if needed liver enzyme tests may be ordered. The drugs may then be altered if needed.

In the meanwhile, I will suggest steam inhalation. Avoid hot and spicy food.

Hope this answered your question. Let me know if you have anymore questions.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Prasad (4 hours later)
sorry I typed wrong.it is 2 month and 10 days.we asked the treating doctor and she asked to stop the medicine for while and told to get the LFT .
Is it the right line of treatment?
doctor
Answered by Dr. Prasad (19 minutes later)
Brief Answer:
Get the tests...

Detailed Answer:
As I mentioned in my previous answer, cough may not be directly caused by the drugs. However yes, whether or not to continue AKT4 will be based on LFT test. LFT test results will be available within a day and the doctor can decide about medicines in a day. Therefore you should get test done.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 3527 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Akt-4 cause coughing and vomiting?

Brief Answer: may or may not be related... Detailed Answer: Hi, AKT 4 is made up of 4 antitubercular drugs. And all the four drugs to various extent cause gastritis which could cause stomach pain, bloating as well as nausea. The drugs almost never cause cough directly. However at times gastritis and GERD can lead to dry cough. That being said, since her symptoms started recently almost 3 months after treatment, I don't think it's the drugs that is the cause of cough and vomiting. AKT 4 drugs should not be stopped unless it is eminent. You don't stop it without prior intimation from your treating doctor. Therefore I will recommend you to visit her doctor. The doctor can perform a physical check and if needed liver enzyme tests may be ordered. The drugs may then be altered if needed. In the meanwhile, I will suggest steam inhalation. Avoid hot and spicy food. Hope this answered your question. Let me know if you have anymore questions. Regards